Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Muscle twitching/spasms


06-06-2013, 06:18 PM   #1
scottanias
 
scottanias's Avatar
 
Join Date: Dec 2012
Location: Howell, Michigan

My Support Groups:
Muscle twitching/spasms

I've had three infusions of Remicade and recently noticed twitching and muscle spasms mainly in my legs. It's not exclusively there though, I've noticed it in my arms and others spots as well. Recently I've noticed my right index finger twitching quite regularly. I'm going to see my GI soon and will bring up but was curious if this is a side effect of Remicade or Imuran.
Thanks.
__________________
Remicade
Imuran
06-06-2013, 06:50 PM   #2
ccec213
 
ccec213's Avatar
 
Join Date: Sep 2012
Location: Texas

My Support Groups:
I really can't say what's going on in your case, obviously, but your symptoms sound like mine when I'm low on magnesium and/or potassium. I get twitching in my fingers, tingling in my arms and legs, cramps in my hands or feet, etc. Electrolyte deficiencies, unfortunately, are super common with those of us who absorb poorly and/or have diarrhea.

If you're concerned ask your doc to check your electrolyte levels; s/he might even be able to call in an order to a lab and you can check before you see him or her.

Coconut water is a great source of both potassium and magnesium in the meantime. High in (fruit) sugar, but fairly easy on the gut if you're ok with sugar.
__________________

Caitlin/ late 20s/ Crohn's disease since age 10/ failed all Western meds, now forging the self-care wilderness.

Better Living Through Snark - My blog about chronic illness in short, insomnia-friendly bursts. (At least 20% written on painkillers! Guaranteed! )
06-06-2013, 08:37 PM   #3
scottanias
 
scottanias's Avatar
 
Join Date: Dec 2012
Location: Howell, Michigan

My Support Groups:
Okay I will have him check for that soon.
08-27-2014, 08:19 PM   #4
hbf
 
hbf's Avatar
 
Join Date: Aug 2014
scottanias, are you still having the muscle twitches? Was it the remicade? I have been having remicade infusions for 5 years with no side effects until about 3 months ago. muscle twitches in both legs, in my left finger, and my eyelids, as well as occasionally elsewhere.
08-27-2014, 11:57 PM   #5
scottanias
 
scottanias's Avatar
 
Join Date: Dec 2012
Location: Howell, Michigan

My Support Groups:
Yes, i still have the twitching. I spoke to my gi doc about and he didnt seem too concerned. I definitely think its tied to imuran or remicade but i havent been able to pin it down. I am going in for my physical with my general doc . I will discuss it more with him. It comes and goes but is at least several times a day. My eyelids twitch a lot. Lol really annoying
08-28-2014, 08:21 AM   #6
hbf
 
hbf's Avatar
 
Join Date: Aug 2014
thanks for responding. I went to my primary physician first. She chalked it up to stress, the catch-all for "I have no idea what's wrong with you." So, I am seeing my GI in a couple weeks. I have been scouring the internet for side effects of remicade and, from what I can tell, it's a pretty rare-but not unheard of- side effect. I am wanting to stop my remicade because of it, but I know my GI is going to try to talk me out of it. If I stop the remicade and it goes away I'll let you know.
01-14-2015, 08:02 PM   #7
Drummerd
 
Join Date: Jan 2015
Location: New York, New York
Hi All

I have the same thing. I have taken about 6 doses of Remicade but I have full body twitching.. in my hands, legs, feet, arms.

Sort of like a restless leg syndrome. Might be from stress or something else. I think I need to start exercising so I don't have a heart attack!
02-09-2016, 02:07 PM   #8
tflynn1
 
Join Date: Feb 2016
I have twitching in my left index finger, i had a slightly abnormal eeg but nothing conclusive to point to anything. Ireally beleive its from the remicade, it gets worse right after
02-09-2016, 05:46 PM   #9
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Yes, i still have the twitching. I spoke to my gi doc about and he didnt seem too concerned. I definitely think its tied to imuran or remicade but i havent been able to pin it down. I am going in for my physical with my general doc . I will discuss it more with him. It comes and goes but is at least several times a day. My eyelids twitch a lot. Lol really annoying
I get it sometimes and was told to keep bananas on hand. I think mine could be related to Imuran . it hasd been two or three years since I was taken off of Remicade.
02-10-2016, 08:45 AM   #10
DEmberton
Senior Member
 
DEmberton's Avatar
 
Join Date: Jun 2014
Location: Oxfordshire, United Kingdom

My Support Groups:
I get this sort of thing; have done for years and I've never been on Remicade or Imuran. I always think it's from tiredness, or maybe anxiety. Though possibly the tiredness and anxiety are caused by something else.
__________________
Diagnosed May 2014
20cm Terminal Ileum and Ileocaecal resection July 2014
125mg Azathioprine
02-10-2016, 09:36 AM   #11
Ian_H
Senior Member
 
Ian_H's Avatar
 
Join Date: Aug 2012
Location: Charleston, South Carolina

My Support Groups:
I've had three infusions of Remicade and recently noticed twitching and muscle spasms mainly in my legs. It's not exclusively there though, I've noticed it in my arms and others spots as well. Recently I've noticed my right index finger twitching quite regularly. I'm going to see my GI soon and will bring up but was curious if this is a side effect of Remicade or Imuran.
Thanks.
I am gong through very similar symptoms! My main issue is finger twitching and restless legs at night. I am also on Remicade and imuran. If it is the medications its worth keeping me in remission, but really annoying. Also j get really bad joint pain in my fingers. This could be crohns though. Please let me know what your GI says! Best fo Luck
__________________
Ian

Remicade q6wks
Azathioprine 150 mg
Ferrous Gluconate
Vitamin D2 50,000 units weekly
02-10-2016, 09:36 AM   #12
Ian_H
Senior Member
 
Ian_H's Avatar
 
Join Date: Aug 2012
Location: Charleston, South Carolina

My Support Groups:
I've had three infusions of Remicade and recently noticed twitching and muscle spasms mainly in my legs. It's not exclusively there though, I've noticed it in my arms and others spots as well. Recently I've noticed my right index finger twitching quite regularly. I'm going to see my GI soon and will bring up but was curious if this is a side effect of Remicade or Imuran.
Thanks.
I am gong through very similar symptoms! My main issue is finger twitching and restless legs at night. I am also on Remicade and imuran. If it is the medications its worth keeping me in remission, but really annoying. Also j get really bad joint pain in my fingers. This could be crohns though. Please let me know what your GI says! Best fo Luck
02-10-2016, 09:38 AM   #13
Ian_H
Senior Member
 
Ian_H's Avatar
 
Join Date: Aug 2012
Location: Charleston, South Carolina

My Support Groups:
Woops looks like my question is answered in above posts. Sorry I am having trouble with seeing full threads the past few days. My apoplogies.
02-10-2016, 10:28 AM   #14
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
No problem
02-11-2016, 07:45 PM   #15
tots
Senior Member
 
tots's Avatar
 
Join Date: Feb 2012
Location: Austin, Texas

My Support Groups:
I had an infusion today and was going to ask if muscle soreness is common?

I also am having restless leg issues- the colder my house the better meaning it happens less frequently?

My eyes have been twitching for the last few months, my GP said exhaustion, it started after I ended my medical leave.

Any achy muscles out there?

Lauren
__________________


Diagnosed= 1992 and again Feb 2012 Confirmed with
CT enterography May 2015 !!


Waiting for the ok from my Ins company to restart Remicade. Will also start Imuron to get into remission!
I know it's out there somewhere and I WILL find it!


:


Ok, my family Dr told me to cut down on the stress- a husband, 3 kids, and 3 dogs!
03-07-2016, 01:17 PM   #16
Jmrogers4
Moderator
 
Jmrogers4's Avatar
Son is on remicade and has been for the last 2 years, his lower eyelid started twitching about a week ago and hasn't stopped (He just told me on Friday). Has infusion tomorrow, so will ask GI. Hasn't affected his vision just says it's an annoyance. Thought maybe it was just fatigue/stress with school, sports, work but he does get plenty of sleep. Hasn't had an increased amount of stress in fact it's probably less then it was a couple of months ago. I'm baffled.
__________________
Jacqui

Mom to Jack (18) dx Crohn's 2/2010
Vitamin D -2000mg
Remicade - started 1/9/14; 7.5ml/kg every 6 weeks
Centrum for Him teen multivitamin
Past meds: Imuran/Azathioprine; allopurinol; methotrexate; LDN; Prednisone; Apriso; Pentasa; EEN

Husband dx Crohn's 3/1993
currently none due to liver issues
03-07-2016, 06:08 PM   #17
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I get muscle twitches sometimes but am not currently on Remicade.
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Muscle twitching/spasms
Thread Tools


All times are GMT -5. The time now is 06:24 AM.
Copyright 2006-2017 Crohnsforum.com